Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla full body rash and Headaches everyday
May 22, 2010

Ive read through many of the question and need to ask. So I have been on Atripla for about 7 weeks and initially no side affects besides a dream or two. But moving into week four I have had to take advil twice or more a day becasue I get the worst headaches specifically above my right eye and behind my right ear. I understand that advil can eventually destroy the lining of the stomach but I really dont know another alternative. The other side of it is that I am sleepy more than ever before and suffer from muscle fatigue regularly now. Lastly, I have rash ( small slight raised non itchy) from my collar bone to my knees. My torso, back, and arms are covered and Im just not sure what to do besides "changing the regimen. Any reccomendation of soaps, lotions , or foods that I should start using? Or does this sound like a "change regimen" situation. Its all very depressing, I know. But I came on here becasue my doctor is only available to be seen once /month and I needed to seek out more guidance. Thanks either way

Response from Dr. Henry

I generally would share a px's frustration if after 7 weeks they were having the side effects you describe many of which may be due to the efavirenz so a change to an alternative drug (Truvada + a boosted protease inhibitor, raltegravir, or sometimes nevirapine) may be the simplest approach. It is somewhat unusual to develop CNS and skin side effects on Atripla only after 4 weeks so a through medical evaluation for alternative explanations is also warranted. KH



Previous
long term imovidin
Next
new medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement